Alert archive / Colorado / Special Weather Statements in 2018

Special Weather Statement, NWS Pueblo, CO

August 7, 2018Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 7, 2018, 1:46 AM MDT for Pueblo County, Colorado. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 1:46 AM MDT (07:46 UTC)
Expired
Aug 7, 2018, 3:00 AM MDT
In force
74 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 7.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS85 KPUB 070746
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
146 AM MDT TUE AUG 7 2018
 
COZ083-086-070900-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
146 AM MDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 300 AM
MDT...

At 144 AM MDT, Doppler radar was tracking a developing strong 
thunderstorm 7 miles southeast of Florence, or 21 miles west of 
Pueblo, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Florence, Pueblo Reservoir, Salt Creek, Blende, Pueblo West,
Penrose and Avondale.

LAT...LON 3826 10513 3843 10507 3827 10438 3799 10451
TIME...MOT...LOC 0744Z 294DEG 19KT 3832 10501 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:10 AM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 7, 12:10 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1210 AM MDT Tue Aug 7 2018

.UPDATE...
Issued at 1210 PM MDT Mon Aug 6 2018

Updated to extend flash flood watch across the southeast mts
through 4 am with very wet atmosphere and possible boundary moving
across the plains.

UPDATE Issued at 918 PM MDT Mon Aug 6 2018

Extended SVR Watch 333 across the southeast plains through 04z.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 229 PM MDT Mon Aug 6 2018

Precipitable water (PW) values over the eastern plains today are
and inch and higher, with less than an inch over western areas.
Low level upslope flow over eastern areas will continue into the
evening and could help sustain convection along the eastern mtns.
Models agree and have been consistent in showing widespread tstms
moving acrs the southeast plains through the evening as an upper
level disturbance moves acrs the area. Western area are expected
to mainly have isolated to scattered showers/tstms. NAM and GFS
show the upper disturbance moving out of the area in the late
evening, with decreasing convection acrs the plains from west to
east. However the latest HRRR is showing another line of storms
moving into the northern portions of El Paso county around 06Z
tonight and then continuing southeastward acrs the plains. Not
sure if this will happen, but we'll have to monitor how things
develop.

The main concerns for this evening are the potential for flooding
on burn scars that are over and near the eastern mtns, and the
potential for severe weather over the plains. Storms will have
the potential to produce heavy rain over the mtns and plains this
afternoon and evening, and this will be a risk particularly if it
occurs over burn scars or urban areas. The NAM is forecasting
CAPE values over 2000 J/kg acrs the plains this afternoon and
evening, with bulk shear values of 40-50 kts. SPC has a slight
risk of severe over southeast CO. The main risks are large hail
and damaging wind gusts, but an isolated tornado or two cannot be
ruled out.

For late tonight, the forecast models show some light lingering
precip chances over the plains, and possibly some of the eastern
mtns.

Conditions on Tue are expected to be similar to today. Another upper
disturbance is forecast to move over eastern CO, but it may be
exiting the area by late afternoon or early evening. Forecast models
show storms mostly developing after noon, and then mainly being over
and near the eastern mtns and the Palmer Dvd and El Paso county, and
the Raton Ridge, with storms not moving over the eastern plains
until evening. PW values over eastern areas remain high on Tue and
low level upslope flow continues. Afternoon CAPE are again expected
to be over 2000 J/kg with 40-50 kts of shear, and once again SPC has
eastern areas in a marginal risk for severe weather.

.LONG TERM...(Tuesday night through Monday)
Issued at 229 PM MDT Mon Aug 6 2018

Ensembles spreads are low through the extended period with higher
confidence in the overall forecast. Operational solutions are
also similar through the extended period, with wet conditions
early in the period, with drier conditions late this week into
the weekend.

Tuesday night through Wednesday...high pressure will be centered
over the western states with shortwaves dropping south across
Colorado.  The first will be moving southeast across Eastern
Colorado Tuesday night.  Heavy rain and thunderstorms will likely be
ongoing, initially along the Eastern Mountains, spreading east across
the Plains Tuesday night into Wednesday morning.  Flash flooding
will remain a threat, especially on area burn scars.  There is also
a small severe threat across the Plains with large hail and strong
winds being the primary threats.  On Wednesday, expect another round
of heavy rainfall due to showers and thunderstorms.  Outflow from
the previous nights convection will turn flow upslope easterly
across the Plains.  This will help convection develop over the
Eastern Mountains, and spread southeast through the evening hours. A
few strong to severe storms are possible across the Eastern Plains
during the evening hours.  Flash flooding will remain a threat on
area burn scars and areas that see heavier rainfall Tuesday.

Thursday through Monday...high pressure will shift northeast through
early next week forcing flow across the region northeasterly.  Drier
air will also work across the area.  Heavier showers and
thunderstorms will remain possible over the mountains on Thursday.
As we move into Friday into Monday, shower and thunderstorm activity
will become more isolated to scattered in nature.  They will also
become more diurnally and terrain driven.  Given the northeasterly
flow aloft, the thunderstorm activity will shift southwest into New
Mexico during the evening to overnight hours.

Temperatures are expected to remain warm across the region.
Afternoon  highs will generally be in the mid 80s to lower 90s, with
the warmest conditions beyond Thursday.  Overnight lows will
continue to be mild with upper 50s to mid 60s. Mozley

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1210 PM MDT Mon Aug 6 2018

MVFR and IFR cigs and vis expected at COS and PUB through 14Z,
with a very moist atmosphere in place and boundary moving across
the eastern plains this evening. VFR conditions expected across
the terminals mid morning to early aftenroon, with another round
MVFR and brief IFR conditions expected as showers and storms
expected to move east off the higher terrain aft 20z and continue
through the early evening hours.

Mainly VFR conditions expected at ALS, with possible MVFR cigs
possible in the 10Z-14Z range with ample available moisture.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 4 AM MDT Tuesday for COZ072>075-079>081-
087-088.

&&

UPDATE...MW
SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...MW
Hazardous weather outlook, Aug 6, 11:03 AM MDT, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1103 AM MDT Mon Aug 6 2018

COZ058>089-093>099-071715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1103 AM MDT Mon Aug 6 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected across
the southeast mountains and plains this afternoon and evening.
Some storms will produce moderate to heavy rainfall rates at
times, and could present a flash flood risk for area burn scars.

As storms track east across the plains, a few of the storms may
become severe, producing damaging wind gusts around 60 mph, one
inch diameter or larger hail, and frequent cloud to ground
lightning. The possibility of a tornado or two cannot be ruled
out. Thunderstorm activity is expected to persist across the
plains into the late night hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms will be possible again Tuesday and
Wednesday across the southeast mountains and plains. A few severe
thunderstorms will be possible both days, with large hail and
damaging winds the primary storm threats. The flash flood risk
will be elevated both days, particularly for burn scars in the
southeast mountains including, Spring, Junkins, Hayden Pass, and
Waldo.

Thunderstorms will become more isolated in coverage for Thursday
through the weekend, with a drying trend expected through the
period. Thunderstorms will be more likely to stay confined to the
mountain areas, with lightning, wind gusts up to 40 mph, and brief
heavy rainfall being the primary storm risks.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across the southeastern
mountains and plains.

28/28

In the hours before

Local storm report, Aug 6, 10:21 PM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1021 PM MDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             6 E MODEL               37.34N 104.12W
08/06/2018  E1.00 INCH       LAS ANIMAS         CO   PUBLIC

0645 PM     HAIL             8 S FOUNTAIN            38.57N 104.71W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0633 PM     HEAVY RAIN       GREEN MOUNTAIN FALLS    38.94N 105.02W
08/06/2018  M0.70 INCH       EL PASO            CO   PUBLIC

            AFTERNOON RAINFALL.

0615 PM     HEAVY RAIN       3 SSW COLORADO SPRINGS  38.79N 104.85W
08/06/2018  M1.94 INCH       EL PASO            CO   PUBLIC

            STORM TOTAL PRECIPITATION.

0600 PM     HEAVY RAIN       6 NNW PETERSON AFB      38.90N 104.76W
08/06/2018  M0.58 INCH       EL PASO            CO   PUBLIC

            30 MINUTE DURATION.

0559 PM     HAIL             12 SSW AVONDALE         38.08N 104.45W
08/06/2018  M1.75 INCH       PUEBLO             CO   PUBLIC

0455 PM     HAIL             13 NE PINON             38.57N 104.44W
08/06/2018  M1.75 INCH       EL PASO            CO   PUBLIC

0408 PM     HAIL             10 ENE PUEBLO DEPOT     38.40N 104.18W
08/06/2018  M2.50 INCH       PUEBLO             CO   PUBLIC

            HOUSE WINDOWS BROKEN.

0350 PM     HAIL             4 SSW COLORADO SPRINGS  38.77N 104.86W
08/06/2018  U2.75 INCH       EL PASO            CO   BROADCAST MEDIA

            *** 8 INJ ***
            8 PEOPLE TRANSPORTED TO THE HOSPITAL FROM
            THE CHEYENNE MOUNTAIN ZOO. TIME AND HAIL
            ESTIMATED.

0324 PM     HAIL             10 NE PINON             38.54N 104.48W
08/06/2018  M3.00 INCH       EL PASO            CO   PUBLIC

0319 PM     HAIL             2 N COLORADO SPRINGS    38.85N 104.82W
08/06/2018  M1.00 INCH       EL PASO            CO   COCORAHS

0257 PM     HAIL             2 ESE SECURITY          38.74N 104.70W
08/06/2018  M4.00 INCH       EL PASO            CO   AMATEUR RADIO

0246 PM     HAIL             3 NNE FOUNTAIN          38.72N 104.70W
08/06/2018  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 NNE
            FOUNTAIN.

0244 PM     HAIL             1 WNW COLORADO SPRINGS  38.83N 104.84W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0241 PM     HAIL             9 SSW PEYTON            38.91N 104.56W
08/06/2018  M1.00 INCH       EL PASO            CO   COCORAHS

0240 PM     HAIL             2 E FALCON              38.93N 104.59W
08/06/2018  M1.50 INCH       EL PASO            CO   AMATEUR RADIO

0240 PM     HAIL             1 ENE FALCON            38.94N 104.60W
08/06/2018  E1.25 INCH       EL PASO            CO   PUBLIC

            HWY 24 AND MERIDIAN.

0238 PM     HAIL             4 NNE FALCON            38.98N 104.60W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0237 PM     HAIL             3 N FOUNTAIN            38.71N 104.69W
08/06/2018  M2.50 INCH       EL PASO            CO   COCORAHS

0234 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0232 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0231 PM     HAIL             1 NE SECURITY           38.75N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0230 PM     HAIL             2 N SECURITY            38.78N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   NWS EMPLOYEE

0230 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 S COLORADO SPRINGS    38.78N 104.83W
08/06/2018  M2.75 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0219 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             2 SSW COLORADO SPRINGS  38.80N 104.84W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             3 WSW COLORADO SPRINGS  38.82N 104.88W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0216 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.50 INCH       EL PASO            CO   TRAINED SPOTTER

0216 PM     HAIL             1 ESE COLORADO SPRINGS  38.82N 104.81W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 1 ESE
            COLORADO SPRINGS.

0215 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0215 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             1 ESE MANITOU SPRINGS   38.85N 104.90W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0130 PM     HAIL             3 WNW DIVIDE            38.96N 105.22W
08/06/2018  M1.00 INCH       TELLER             CO   TRAINED SPOTTER

&&
Special weather statement, Aug 6, 11:23 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1123 PM MDT MON AUG 6 2018

COZ094-070615-
Eastern Las Animas County CO-
1123 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 1215 AM MDT...

At 1122 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Kim, or 33 miles northeast of Des Moines, moving east
at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kim.

LAT...LON 3714 10362 3725 10360 3727 10310 3700 10315
TIME...MOT...LOC 0522Z 278DEG 18KT 3719 10354

Hodanish
Special weather statement, Aug 6, 11:25 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1125 PM MDT MON AUG 6 2018

COZ085-086-070600-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
1125 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL MIDNIGHT MDT...

At 1125 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinon, or 16 miles north of Pueblo, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northwestern Pueblo, Pinon and Pueblo West.

LAT...LON 3851 10478 3860 10458 3849 10428 3826 10466
TIME...MOT...LOC 0525Z 329DEG 8KT 3850 10464

Hodanish
Special weather statement, Aug 7, 12:07 AM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1207 AM MDT TUE AUG 7 2018

COZ084-085-070645-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1207 AM MDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
1245 AM MDT...

At 1207 AM MDT, Doppler radar was tracking a strong thunderstorm over
Peyton, or 22 miles northeast of Colorado Springs, moving southeast
at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calhan, Peyton and Yoder.

LAT...LON 3902 10405 3899 10405 3877 10417 3900 10458
      3913 10448
TIME...MOT...LOC 0607Z 304DEG 16KT 3902 10448

Hodanish
Special weather statement, Aug 7, 1:06 AM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
106 AM MDT TUE AUG 7 2018

COZ086>088-093-094-070830-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
106 AM MDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHEASTERN
HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES
UNTIL 230 AM MDT...

At 103 AM MDT, Doppler radar was tracking strong thunderstorms 15
miles southwest of Avondale, or 18 miles southeast of Pueblo and 5
miles southeast of Thatcher, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Delhi and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3802 10460 3815 10444 3760 10381 3743 10406
TIME...MOT...LOC 0703Z 320DEG 20KT 3803 10446
Special weather statement, Aug 7, 1:46 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
146 AM MDT TUE AUG 7 2018

COZ083-086-070900-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
146 AM MDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 300 AM
MDT...

At 144 AM MDT, Doppler radar was tracking a developing strong
thunderstorm 7 miles southeast of Florence, or 21 miles west of
Pueblo, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Florence, Pueblo Reservoir, Salt Creek, Blende, Pueblo West,
Penrose and Avondale.

LAT...LON 3826 10513 3843 10507 3827 10438 3799 10451
TIME...MOT...LOC 0744Z 294DEG 19KT 3832 10501

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Aug 6, 6:22 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo41 min
Aug 6, 6:28 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo47 min
Aug 6, 6:59 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Aug 6, 7:03 PM MDTSpecial Weather StatementPUBLas Animas27 min
Aug 6, 7:12 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero48 min
Aug 6, 7:17 PM MDTTornado WarningPUBLas Animas28 min
Aug 6, 7:32 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero28 min
Aug 6, 7:46 PM MDTSevere Thunderstorm WarningPUBLas Animas29 min
Aug 6, 7:51 PM MDTSpecial Weather StatementPUBLas Animas24 min
Aug 6, 8:01 PM MDTSpecial Weather StatementPUBLas Animas29 min
Aug 6, 8:07 PM MDTSpecial Weather StatementPUBOtero38 min
Aug 6, 8:32 PM MDTSpecial Weather StatementPUB43 min
Aug 6, 8:43 PM MDTSpecial Weather StatementPUBLas Animas32 min
Aug 6, 8:45 PM MDTSpecial Weather StatementPUBOtero45 min
Aug 6, 9:26 PM MDTSpecial Weather StatementPUBLas Animas49 min
Aug 6, 10:00 PM MDTSpecial Weather StatementPUBElbert15 min
Aug 6, 10:16 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo3 hr
Aug 6, 11:23 PM MDTSpecial Weather StatementPUB52 min
Aug 6, 11:25 PM MDTSpecial Weather StatementPUBPueblo35 min
Aug 6, 11:49 PM MDTSevere Thunderstorm WarningPUBPueblo41 min
Aug 7, 12:07 AM MDTSpecial Weather StatementPUBEl Paso38 min
Aug 7, 12:25 AM MDTFlash Flood WarningPUBPueblo2 hr
Aug 7, 12:27 AM MDTSevere Thunderstorm WarningPUBPueblo22 min
Aug 7, 1:06 AM MDTSpecial Weather StatementPUBOtero84 min
Aug 7, 2:18 AM MDTFlash Flood WarningPUBBaca, Las Animas3 hr
Aug 7, 3:44 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more20 hr
Aug 7, 2:25 PM MDTSpecial Weather StatementPUBTeller50 min
Aug 7, 2:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 7, 2:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
Aug 7, 2:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
Aug 7, 3:00 PM MDTSpecial Weather StatementPUBHuerfano45 min
Aug 7, 3:05 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo40 min
Aug 7, 3:07 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Aug 7, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller31 min
Aug 7, 3:43 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas15 min
Aug 7, 3:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller32 min
Aug 7, 3:49 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo26 min
Aug 7, 4:07 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Aug 7, 4:15 PM MDTSpecial Weather StatementPUBHuerfano45 min
Aug 7, 4:17 PM MDTSpecial Weather StatementPUBEl Paso28 min
Aug 7, 4:28 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min
Aug 7, 5:08 PM MDTAreal Flood AdvisoryPUBLas Animas112 min
Aug 7, 5:46 PM MDTSevere Thunderstorm WarningPUBCuster44 min

Nearby

Special Weather Statements in Colorado, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.